ive been on fluoxetine for 6 days now, was on 75mg of Effexor for 8 weeks and the dr. had me switch directly over to 20mg of the fluoxetine. is it normal to have heightened anxiety and nausea, and feeling of fear from time to time during the day?? is it just anxiety causing this or should I be worried the pill is doing this to me? really hoping this med will be the one that works, was on paxil for 13 years prior it did work, but cause a lot of weight gain, doc wants something different... should I just continue to wait it out?
Hi, Hope!! Yes, it's *normal* for some people to experience some effects like nausea, dizziness, headaches, and anxiety when starting Prozac and you may also be having some effects from stopping your Effexor. It's not uncommon for it to seem a little worse before it gets better. The good news is that these side effects generally are transient, lasting only days to a week or so, so you're probably in the home stretch.
I hope you can get through it okay because far too many people give up in the first couple weeks before the good effects set in which takes about 4 weeks and 6~8 weeks to get the full benefits.
You're doing great ~ but keep writing in if you have concerns! WCV
Yes ride it out Just as Wcv has said And part could be to the fact you went from the Effexor right to the Fluoxetine It could also be partly withdrawal of the Effexor capsules but either way give it another week or so and these side effects are hopefully going to be gone. and the full benefits of this medication can be up to 6 weeks to reach the full blood level and where you well have a better idea how it's going to work for you. stick it out.Hope this is the one we all understand this is the hardest part is getting the one that works best for us. Chuck1957
It's normal to have some anxiety and occasional fear when starting a new medicine. ANY new medicine that you're counting on to relieve your depression. Fluoxetine, or Prozac, is still the gold standard of antidepressants... and for good reason. So many people do well on it. I've had many good years on this med. I took a break away from it and then had many more good years on it. It was weight neutral for me... didn't cause weight gain or loss. I hope it works as well for you, too. I recommend you try to eat something shortly before or around the time you take the fluoxetine to see if that helps with the nausea. Best of luck to you.
Hi, 6 days isn't a long time, it is common to experience induction side effects, this will improve. You might want to consider asking your doctor for some Diazepam, until you settle with the Fluoxetine. It is taken as needed, when your anxiety flares up. I wouldn't recommend taking it for a long time, just for the next couple of weeks or so, but obviously your doctor will make that decision... you could also ask for an anti-emetic medication, such as Cyclizine. until the nausea subsides. I hope you are feeling better soon!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jul 2010 • 4 answers
Posted 29 Feb 2012 • 2 answers
Posted 6 Feb 2013 • 1 answer
Posted 5 Aug 2016 • 1 answer
Posted 19 days ago • 2 answers